MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-6-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ventilator Dependent (2395); Foreign Body In Patient (2687); Ischemia Stroke (4418)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that an axium coil detached prematurely.An axium self-extracted without detach.The coil remains in patient.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not rotate the delivery pusher during the procedure.The devices were prepared as indicated in the instructions for use (ifu).  the patient was being treated for a ruptured, amorphous aneurysm in the internal carotid artery (ica).The max diameter was 4.7mm and the neck diameter was 4.37mm.Patient blood flow was normal and vessel tortuosity was moderate.The patient has a local cerebral infarction and is on mechanical ventilation associated with this event.
 
Event or Problem Description
Additional information received reported there had been no attempt made to detach the coil.It remains in the patient and was ultimately implanted at the intended location.Fibrinogen medication was used to address the reported infarction.Post-operatively, the patient was awake and responding well but has paralysis of the left lower extremity (lle).
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the axium pusher was returned for analysis within shipping box; within a shipping pouch; within an opened axium outer carton; within an opened axium inner pouch; within a dispenser coil and within an introducer sheath.The unknown micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.No damages or irregularities were found with the pusher.The coin was found still against the lumen stop.The coin was found undamaged.The shield coil was found undamaged.The implant coil was already detached and not returned for analysis.The retainer ring was found undamaged.Testing/analysis: the inner diameter of the retainer ring was measured to be 0.0046¿, which was within specification (specification: 0.00455¿ ± 0.00010¿).The release wire was extending out of the pusher ~0.0028¿ which is within specification (specification: 0.002¿ - 0.005¿).The coin was measured to be ~0.079mm @ 0.063mm, ~0.090mm @ 0.0127mm, and ~0.091mm @ 0.0275mm; which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.0105mm @ 0.0127mm; and 0.086mm ¿ 0.0108 @ 0.0275mm) no other anomalies were observed.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed; however, the cause could not be determined.Possible causes are tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances the coil against resistance, and detachment ball outer diameter below specification/damaged.Customer reported no friction/difficulty during delivery, pusher was not rotated, vessel tortuosity as moderate, and the devices were prepared per ifu.There were no irregularities or non-conformance to specifications found that would contribute towards the premature detachment.As the unknown micro catheter and implant coil (including the detach element) were not returned for analysis, any contribution of the micro catheter, implant coil and detach element to the premature detachment could not be determined.Therefore, likely cause could not be determined.H6.Coding updated based on analysis results.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19215970
Report Number2029214-2024-00806
Device Sequence Number8138835
Product Code KRD
UDI-Device Identifier00847536037694
UDI-Public00847536037694
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot Number227265579
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Disability;
Patient SexFemale